How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask BLG RPH Your Own Question
BLG RPH
BLG RPH, Pharmacist
Category: Health
Satisfied Customers: 8
Experience:  8yrs Pharmacist experience including 3 years clinical and 3 years management.
8142433
Type Your Health Question Here...
BLG RPH is online now
A new question is answered every 9 seconds

Can Azithromycin cause night sweats

Resolved Question:

I am taking Azithromycin 250mg for a cold. I have experienced 3 nights where I wake up soaked in sweat. Could this be caused by the med I am taking?
Submitted: 8 years ago via Patientsville.
Category: Health
Expert:  BLG RPH replied 8 years ago.

Megan,

After researching for even rare side effects, I can say with a high degree of certainty that it is not at all likely that the azithromycin is causing your problem. It is most likely related to your currant infection (http://www.wrongdiagnosis.com/symptoms/night_sweats/causes-common-cold.htm). It was actually even listed in the package insert that when used in combination with Rifabutin (another antibiotic), or when used alone for a serious lung infection called Mycobacterium Avium Complex one of the symptoms of the disease shown to decrease was night sweats.

Hope this helps at least with explanation.

-Ben

PLEASE CLICK ON THE *GREEN * ACCEPT BUTTON FOR THIS ANSWER SO I MAY RECEIVE CREDIT FOR MY WORK. PLEASE ALSO LEAVE *POSITIVE FEEDBACK* IF MY ANSWER HELPED YOU.

BLG RPH and 2 other Health Specialists are ready to help you